Alert archive / Texas / Special Weather Statements in 2016

Special Weather Statement, NWS Fort Worth, TX

August 12, 2016Johnson County, Texas

NWS Fort Worth, TX issued this special weather statement at Aug 12, 2016, 2:21 PM CDT for Johnson County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2016, 2:21 PM CDT (19:21 UTC)
Expired
Aug 12, 2016, 2:45 PM CDT
In force
24 min
Issued by
NWS Fort Worth, TX

County Johnson County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 8 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.4 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2016-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 937 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2016-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
937 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
1673 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

131 
WWUS84 KFWD 121921
SPSFWD

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
221 PM CDT FRI AUG 12 2016
 
TXZ133-121945-
JOHNSON TX-
221 PM CDT FRI AUG 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL JOHNSON COUNTY
UNTIL 245 PM CDT...

AT 221 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CROSS TIMBER...OR OVER BURLESON. THIS STORM WAS NEARLY STATIONARY.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BURLESON...CLEBURNE...KEENE...JOSHUA...CROSS TIMBER AND BRIAROAKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO CLOSELY MONITOR FOR ADDITIONAL
INFORMATION OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN
FORT WORTH.

&&

LAT...LON 3256 9741 3255 9740 3255 9720 3254 9715
      3232 9733 3246 9748
TIME...MOT...LOC 1921Z 304DEG 4KT 3250 9736 

$$

92

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Aug 12, 12:54 PM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Aug 12, 12:54 PM CDT, 1 hour 27 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Fort Worth TX
1254 PM CDT FRI AUG 12 2016

.AVIATION...
/18Z TAFs/

Concerns...Convective potential and wind shift.

A front is making its way towards North and Central Texas but the
winds ahead of the front are shifting to the west with a
pre-frontal trough. The DFW area airports should see west winds
at 10 kts or less by 19Z and KACT will take a few more hours to
veer to the west. The winds will become more northerly this
evening and tonight as the true front arrives and north winds will
prevail through this valid TAF period.

With temperatures already in the upper 90s and around 100
degrees, isolated to scattered showers and thunderstorms are
expected to increase in numbers as the afternoon continues on and
into the evening hours. Will continue with VCTS from 20-21Z
through 05Z at all the TAF sites, and then keep a mention of VCSH
through 09Z. Confidence in convection trends after 02Z is lower
than the afternoon hours and adjustments to trends may be required
for late evening and overnight hours. The front will likely stall
just south of KACT on Saturday where a better focus for convection
may be Saturday afternoon. Will have no mention of convection in
the extended portion of the KDFW TAF at this time but reassess
new model guidance for isolated storms developing in the afternoon
hours near the DFW area. May need to include VCTS for KACT
Saturday afternoon as that time frame comes into the TAF period.

Any storms this afternoon and Saturday afternoon will have a
threat for damaging downburst winds and localized heavy rainfall
that would impact airport operations.

JLDunn

&&

.UPDATE...
The morning balloon observation depicted a few interesting
atmospheric changes. The most notable is a moistening of the
profile between 500 and 750 mb which will allow storms to develop
over the region as temperatures rise to their convective
temperature near or above 100 degrees. The other interesting
changes were stronger westerly flow just above the surface and a
slight warming of temperatures in this layer. This should allow
high temps and heat indices today to be above yesterday's values
as long as convection does not get going too early. Likely the
convection will hold off until after 2 or 3 pm, so most of the
area will have time to receive their daily dose of August sunshine
before the impacts of storm clouds and cool outflows spread across
the region. Speaking of which, any vigorous convection will have a
severe microburst threat due to these very high surface
temperatures that will support rapid sub-cloud evaporation and
downdraft cooling/acceleration. In summary the two highlights
for today's forecast are the heat and the scattered thunderstorm
potential with a severe wind threat.

For the update we have made some minor tweaks upward to the high
temperatures and barring anything really unusual in late August or
September, this could end up being the hottest day of 2016 for
most of the CWA. Heat indices are now forecast to reach 103 to
111, with the highest values likely along the I-35 corridor. These
temps and heat indices are on the cusp of excessive heat warning
criteria, but since the heat wave will be broken by the front
tonight (if not the convective outflows by early evening) we will
not entertain any upgrades or changes to the heat advisory. The
only other change was to increase the severe wind threat mention
in our various products and to bring surface winds around to the
west earlier this afternoon as a pre-frontal trough moves through
the region.

TR.92

&&

.PREV DISCUSSION... /ISSUED 355 AM CDT FRI AUG 12 2016/
The much anticipated mid-summer cold front continues to make
steady southeastward progress early this morning. Based on recent
surface analysis, the front itself stretches roughly from near
Topeka to Dodge City, and into the Oklahoma Panhandle. With
regional VWPs revealing a 25 to 35 kt low-level jet impinging
upon multiple outflow boundaries/bores, decided to throw in some
isolated shower/thunder wording during the morning period to
account for potential elevated development.

The prospect for an isolated storm this morning and then greater
coverage this afternoon throws a wrench in the forecast for what
could otherwise be a very hot day as thicknesses get a bump out
ahead of the cold front. Should showers and clouds stay at bay
until later in the day, it's not inconceivable we see a few
104-107 degree highs across the Metroplex. For now, decided to
side with the warmer guidance numbers for today, but these could
still be underdone. Either way, it looks to be another
oppressively hot day with heat index values topping out in the
105-110 degree range, although this should be the last day of
widespread 105+ heat index values. A few spots may flirt with heat
advisory criteria on Saturday across our far southeastern zones,
but uncertainty regarding cloud cover and precipitation placement
precludes any extension of the advisory at this time.

Decided to expand precip chances this afternoon to most of the CWA
as guidance continues to suggest the increase in low-mid level
moisture and forcing may be enough to spark off greater convective
coverage. We'll again be well-mixed with deep inverted-V profiles,
so strong downburst winds are certainly a possibility with any
thunderstorms today.

The big story of this forecast continues to be how this front
interacts with a northwestward-moving upper-low currently over
Louisiana. Have expanded likely PoPs across much of the CWA
Saturday afternoon based on solid model agreement regarding the
location of the stalling front--effectively bisecting our CWA from
northeast to southwest during this timeframe.

Precipitation coverage looks to expand even further on Sunday with
the arrival the upper-low which has been plaguing the Gulf
Coast states with heavy rainfall. The combination of surface
convergence along the front, increased lifting atop it from the
upper-low, exceptionally deep warm cloud layers nearing 15k feet,
and slow storm motions paralleling the front, all point to
potentially heavy rainfall threat developing Sunday and into
Monday along and southeast of the frontal zone. This scenario will
likely lead to at least a localized flash flooding threat. For
now, it is still too early for watches, but one may be needed for
southeastern portions of our CWA during this timeframe.

The cold front looks to linger across our region through the end
of next week, which will keep slight chance to chance PoPs going
through the forecast period. We won't complain too much, though,
as this will put a damper on our temperatures as they settle to
around 4 to 8 degrees below climatology.

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth   105  81  93  76  87 /  30  40  60  60  60
Waco               103  80  98  76  88 /  20  20  60  60  60
Paris              101  77  93  73  85 /  30  40  60  70  70
Denton             102  78  90  74  85 /  30  50  60  50  60
McKinney           103  78  92  74  85 /  30  40  60  60  70
Dallas             105  81  95  77  87 /  30  40  60  60  70
Terrell            103  79  95  75  86 /  30  30  60  60  70
Corsicana          103  79  97  76  87 /  20  30  60  60  70
Temple             103  79  98  75  89 /  20  20  50  60  60
Mineral Wells      104  76  91  73  87 /  30  50  60  50  60

&&

.FWD Watches/Warnings/Advisories...
Heat Advisory until 7 PM CDT this evening for TXZ092>095-103>107-
118>123-133>135-145>148-158>162-174-175.

&&

82/66
Hazardous weather outlook, Aug 12, 10:31 AM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1031 AM CDT FRI AUG 12 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
1031 AM CDT FRI AUG 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

DANGEROUS HEAT INDEX VALUES WILL OCCUR TODAY. A LARGE PART OF
NORTH AND CENTRAL TEXAS WILL SEE VALUES IN THE 107 TO 111 DEGREE
RANGE FOR AT LEAST ONE TO TWO HOURS THIS AFTERNOON. A HEAT
ADVISORY IS IN EFFECT UNTIL 7 PM TODAY ALONG AND EAST OF A
GAINESVILLE TO FORT WORTH TO WACO TO KILLEEN LINE.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MOST OF
THE REGION THIS AFTERNOON AND EARLY EVENING. DAMAGING DOWNBURST
WINDS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY
THUNDERSTORMS THIS AFTERNOON. LIGHTNING STRIKES WILL ALSO BE A
HAZARD.

THUNDERSTORM CHANCES WILL INCREASE FROM NORTH TO SOUTH THIS
EVENING AND TONIGHT WITH THE ARRIVAL OF A FRONT. THE BEST CHANCE
OF STORMS TONIGHT WILL BE NORTH OF THE INTERSTATE 20 CORRIDOR.
GUSTY WINDS...LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND
LIGHTNING WILL BE THE PRIMARY HAZARDS TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS A GOOD CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE REGION
SATURDAY THROUGH MONDAY WITH SCATTERED THUNDERSTORMS EXPECTED
TUESDAY THROUGH THURSDAY.

THE PRIMARY HAZARD EXPECTED IS HEAVY RAINFALL WHICH COULD LEAD TO
LOCALIZED FLOODING. THE GREATEST POTENTIAL FOR HEAVY RAINFALL AND
FLOODING IS SUNDAY THROUGH MONDAY. A FEW STORMS ON SATURDAY COULD
ALSO BECOME STRONG...WITH GUSTY WINDS AND FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON FOR
DOWNBURST WINDS.

JLDUNN

In the hours before

Special weather statement, Aug 12, 1:47 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
147 PM CDT FRI AUG 12 2016

TXZ117-118-133-121915-
JOHNSON TX-PARKER TX-TARRANT TX-
147 PM CDT FRI AUG 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PARKER...
NORTHWESTERN JOHNSON AND SOUTHWESTERN TARRANT COUNTIES UNTIL 215 PM
CDT...

AT 146 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF GODLEY...OR 9 MILES SOUTHWEST OF BENBROOK...MOVING
EAST AT 10 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FORT WORTH...BURLESON...BENBROOK...CROWLEY...JOSHUA...
GODLEY AND CROSS TIMBER.

THIS STORM MAY INTENSIFY...SO CLOSELY MONITOR FOR ADDITIONAL
INFORMATION OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN
FORT WORTH.

LAT...LON 3264 9766 3273 9740 3247 9733 3246 9761
      3249 9762 3255 9762 3256 9764
TIME...MOT...LOC 1846Z 257DEG 8KT 3257 9755

92
Special weather statement, Aug 12, 2:01 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
201 PM CDT FRI AUG 12 2016

TXZ117-121930-
PARKER TX-
201 PM CDT FRI AUG 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PARKER COUNTY UNTIL
230 PM CDT...

AT 201 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTH OF COOL...OR 11 MILES SOUTHEAST OF MINERAL WELLS...MOVING
SOUTH AT 5 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
I-20 SOUTH OF MILLSAP.

THIS STORM MAY INTENSIFY...SO CLOSELY MONITOR FOR ADDITIONAL
INFORMATION OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN
FORT WORTH.

LAT...LON 3277 9806 3278 9788 3257 9778 3257 9806
TIME...MOT...LOC 1901Z 341DEG 6KT 3267 9799

92
Special weather statement, Aug 12, 2:04 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
204 PM CDT FRI AUG 12 2016

TXZ118-121930-
TARRANT TX-
204 PM CDT FRI AUG 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TARRANT COUNTY UNTIL
230 PM CDT...

AT 203 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LAKESIDE...OR NEAR LAKE WORTH...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FORT WORTH...SAGINAW...WHITE SETTLEMENT...AZLE...SANSOM PARK...
LAKE WORTH...EAGLE MOUNTAIN...BRIAR...PECAN ACRES...
WESTWORTH VILLAGE...PELICAN BAY AND LAKESIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR LAKE WORTH OR EAGLE MOUNTAIN LAKE...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DO NOT BE
CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3289 9738 3272 9743 3278 9755 3297 9754
TIME...MOT...LOC 1903Z 299DEG 16KT 3284 9749

92
Special weather statement, Aug 12, 2:17 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
217 PM CDT FRI AUG 12 2016

TXZ131-121945-
HOOD TX-
217 PM CDT FRI AUG 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR HOOD COUNTY UNTIL 245 PM CDT...

AT 217 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES SOUTHEAST OF LIPAN TO 7 MILES WEST OF
DINOSAUR VALLEY STATE PARK. MOVEMENT WAS NORTHEAST AT 10 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GRANBURY...PECAN PLANTATION...LIPAN...OAK TRAIL SHORES AND TOLAR.

THESE STORMS MAY INTENSIFY...SO CLOSELY MONITOR FOR ADDITIONAL
INFORMATION OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN
FORT WORTH.

LAT...LON 3256 9805 3255 9762 3232 9761 3232 9778
      3223 9794 3251 9807 3256 9807
TIME...MOT...LOC 1917Z 238DEG 7KT 3248 9795 3225 9795

92
Special weather statement, Aug 12, 2:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
221 PM CDT FRI AUG 12 2016

TXZ133-121945-
JOHNSON TX-
221 PM CDT FRI AUG 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL JOHNSON COUNTY
UNTIL 245 PM CDT...

AT 221 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CROSS TIMBER...OR OVER BURLESON. THIS STORM WAS NEARLY STATIONARY.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BURLESON...CLEBURNE...KEENE...JOSHUA...CROSS TIMBER AND BRIAROAKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO CLOSELY MONITOR FOR ADDITIONAL
INFORMATION OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN
FORT WORTH.

&&

LAT...LON 3256 9741 3255 9740 3255 9720 3254 9715
      3232 9733 3246 9748
TIME...MOT...LOC 1921Z 304DEG 4KT 3250 9736

92

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 1:47 PM CDTSpecial Weather StatementFWDJohnson28 min
Aug 12, 2:01 PM CDTSpecial Weather StatementFWDParker29 min
Aug 12, 2:04 PM CDTSpecial Weather StatementFWDTarrant26 min
Aug 12, 2:17 PM CDTSpecial Weather StatementFWDHood28 min
Aug 12, 2:27 PM CDTSpecial Weather StatementFWDEastland18 min
Aug 12, 2:43 PM CDTSpecial Weather StatementFWDTarrant17 min
Aug 12, 2:46 PM CDTSevere Thunderstorm WarningFWDTarrant29 min
Aug 12, 2:51 PM CDTSpecial Weather StatementFWDStephens24 min
Aug 12, 3:02 PM CDTSpecial Weather StatementFWDFannin, Lamar28 min
Aug 12, 3:21 PM CDTSevere Thunderstorm WarningFWDFannin, Lamar54 min
Aug 12, 3:42 PM CDTSpecial Weather StatementFWDComanche33 min
Aug 12, 3:54 PM CDTSpecial Weather StatementFWDDallas36 min
Aug 12, 4:01 PM CDTSevere Thunderstorm WarningFWDDallas, Tarrant29 min
Aug 12, 4:24 PM CDTSpecial Weather StatementFWDDenton36 min
Aug 12, 4:44 PM CDTSpecial Weather StatementFWDRockwall16 min
Aug 12, 4:51 PM CDTSpecial Weather StatementFWDDenton24 min
Aug 12, 4:54 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas36 min
Aug 12, 5:07 PM CDTSevere Thunderstorm WarningFWDEllis23 min
Aug 12, 5:08 PM CDTSevere Thunderstorm WarningFWDDallas, Kaufman37 min

Nearby

Special Weather Statements in Texas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.